Share Facebook


07-13-2016, 05:07 PM   #1
Kero
Senior Member
 
Kero's Avatar
 
Join Date: Dec 2013
Location: Edmonton, Alberta

My Support Groups:
Liver Enzyme Spike

Just got off the phone with my IBD nurse, apparently my bloodwork from last week showed a jump in my enzymes. I have to go for another blood test tomorrow, but what could cause this? Does this mean I may have to switch drugs? Or can this happen and nothing to worry about? Only thing that changed is I was put on Entocort when I saw the GI in May. Thanks
__________________
Crohn's Disease Dx: October 2015
Anxiety/depression
Previously diagnosed with IBS-D

Medications:

Celexa for anxiety/depression

Crohns
Remicade HAd first loading dose, second on on Dec 23. 500mg
Imuran 150 mg
Entocort 3mg
Pentasa 4g/day-failed

IBS-D
Buscopan-failed
Librax-failed
Dicetel-failed
Modulon-failed
Prevacid-failed
Elavil-failed
07-13-2016, 05:23 PM   #2
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
You mention Imuran in your signature. I wonder if this could be a cause in the jump in your liver enzymes?
07-13-2016, 05:26 PM   #3
Kero
Senior Member
 
Kero's Avatar
 
Join Date: Dec 2013
Location: Edmonton, Alberta

My Support Groups:
That is likely causing the spike, you are right Ron, should have clarified. Will this mean a new drug after my body finally getting used to this one? ugh this disease is very frustrating
07-13-2016, 05:37 PM   #4
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
Within the last year or so, after blood work, they cut in half the amount of imuran that I take. I wonder if they might consider that.

07-13-2016, 05:38 PM   #5
FrozenGirl
Senior Member
 
FrozenGirl's Avatar
Not necessarily. One jump isn't a huge issue, sometimes it just happens. If it doesn't resolve itself and start going down within a month or so you may need to reduce your Imuran dosage
__________________
Dx: Ulcerative Colitis, Nov 2013
Currently on:
Mezavant 4.8g
Vitamin D 1000iu
Calcium
Tecta 40mg
Remicade: 600mg, every 4 weeks
Methotrexate: 15 mg (injection)
07-15-2016, 04:45 PM   #6
Ally1234
 
Join Date: Jan 2016
Location: Salisbury, United Kingdom
I had a jump in my levels about a month ago. I am on azathioprine 175mg. I was really worried they were going to take me off it but they monitored my blood weekly and it went back down so they didn't have to change anything and now im back to fortnightly bloods. They said it just means your liver is working a little harder which is okay, as long as it isn't long term. If your levels stay high then they may change your medicine as it could cause long term damage. They told me normal level is around 30-50 and my level was at 200 and took 4 weeks to get back to normal. When I was first diagnosed in the hospital my level went up to 400.

07-19-2016, 09:38 AM   #7
JenS
Senior Member
 
JenS's Avatar
 
Join Date: Oct 2013
Location: Florida

My Support Groups:
I had a jump in my liver enzymes recently, and I am not on Rx drugs. I think it's common. Mine went back down on its own. Not sure why it spiked.
__________________
Mild Crohn's 1997-2004
Bloody diarrhea, Pain in lower right stomach

Remission 2005-2013
Felt great for many years...Married and had two kids during remission!!

Symptoms, No Treatment 2013-2015
Occult blood in stool, Joint pain, Anemia, Fatigue, Pain in upper right stomach

Currently Flaring 2016
Bloody diarrhea, Pain, Elevated liver enzymes, Hip/back pain
Reply

Thread Tools


All times are GMT -5. The time now is 12:56 AM.
Copyright 2006-2017 Crohnsforum.com